Call Us Toll Free: 888-584-0411

Tylenol Safety Issues

Tylenol is not always safe to take

Though most people initially think that Tylenol is just another of the safe drugs that can relieve a little bit of pain, recent reports indicate that Tylenol is not always safe to take. The FDA has recently fielded a number of complaints on the issue. They have received so many complaints, in fact, that the association put out a report in early 2011 about the dangers of taking too much acetaminophin. Specifically, it appears that there is a direct link between the drug and high-level liver damage. Though you might think it's safe to take Tylenol, this is likely not the case.

The link between Tylenol and liver damage

The most troubling fact for users of Tylenol has to be the direct link to liver damage. The active component in Tylenol is acetaminophin and ingesting too much of this can cause liver damage. This is especially true in people who are already prone to weak livers. The problems have been so severe that many individuals have needed a transplant and some cases have ended in death. This is an especially difficult fact to handle for those individuals who have relief upon the drug for many years. Though its fever reducing and pain reducing power is well noted, recent reports indicate that taking Tylenol is just not worth the risk in many cases.

When is it not safe to take Tylenol?

It is worth noting that not all people who take Tylenol end up with liver problems. The numbers are staggering enough that the FDA is now mandating better warnings and lower doses of the drug, though. So when is it not a good idea to take Tylenol? The following are examples of instances when Tylenol and its high concentration of acetaminophin can cause liver damage:

  • Taking Tylenol with even a small amount of alcohol
  • Combining Tylenol with any other drug that features acetaminophin
  • Ingesting the drug while struggling with other liver or kidney problems
  • Taking too much Tylenol at one time
  • Ingesting too much of the drug in a 24-hour period
  • Though most of the more difficult cases have resulted from people overdosing on the drug, there have been direct links to liver damage from taking even a small amount of the drug.

What is the FDA doing?

Because it is now a relatively known fact that Tylenol is not always safe to take, the government is taking some actions to make sure people are protected. Better warnings are on the horizon, listing the possible liver issues that might result. Likewise, 325 milligrams of acetaminophin per tablet appears to be the new limit, hopefully making the drug more palatable for consumers. For those who have previously taken it, though, this is not much consolation. Those individuals will have to seek redress through the court system.

Suffered Liver Damage?

Please fill out this form for a Free Case Evaluation

Recipient of The National Law Journal's Plaintiffs Hot List




Have you or a loved one been diagnosed with liver failure, liver damage, or other liver injury?

Did your liver problems start within one week of taking Tylenol or other medications containing acetaminophen?

Please provide any other information you would like us to know in the box below

Align the slider to the arrow

LawDragon Recommended by The Legal 500
The Plantiffs' Hot List U.S. News Best Lawyers Best Law Firms